Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

How to avoid and treat Injection abscesses?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
Need to know the treatment name
Posted Mon, 10 Sep 2012 in General Health
Answered by Dr. Raju A.T 12 minutes later

Thanks for your query.

Its is a injection site abscess what you have and is mainly due to infective aetiology.

It can develop most of times due to unsterilised injection needles where bacteria can be incorporated into the subcutaneous tissue or the muscle.

Faulty injection technique usually causes severe long term pain or bleeding at the site but rarely develop into an abscess.

You may have to get the lesion examined by your GP , this way the depth and the extent of the abscess can be ascertained based on which the management can be planned.It could be either by Incision and drainage or with oral antibiotics alone.

Meanwhile do take Tab Motrin 400mg twice daily after food for three days this will reduce the inflammation and halt the process and also reduce the pain.

Hope I answered your query.

Wish you speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor